MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 CROSSFIRE INSERT 28 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 CROSSFIRE INSERT 28 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 621-00-28E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The liner head was replaced due to dislocation.The revision was completed successfully.The reporting surgeon's request: please investigate whether there was any wear on the implant or there was a problem with the product.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection of the returned device noted that the device was returned in used condition.Scratch marks visible on the surface of the device possibly implantation/explantation marks.Material analysis is not performed as dislocation is not related to material integrity issue.Functional and dimensional inspection were not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Clinician review: a review of the provided medical records by a clinical consultant stated that," no clinical or pmh, no patient demographics, no operative reports, no examination of explanted components.Based upon the single x-ray provided, no response to the event description nor preparation of a medical report is possible for this case." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's hip was revised due to dislocation.Visual inspection of the returned device noted that the device was returned in used condition.Scratch marks visible on the surface of the device possibly implantation/explantation marks.Material analysis is not performed as dislocation is not related to material integrity issue.Functional and dimensional inspection were not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.The available medical records were provided to the consulting clinician for a review which was deemed insufficient to confirm the event.The event could not be confirmed nor the exact cause be determined because insufficient information was provided.Additional information including operative reports, progress notes are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.

Brand Name
TRIDENT 0 CROSSFIRE INSERT 28 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10269952
Report Number0002249697-2020-01431
Device Sequence Number11574933
Product Code LPH
UDI-Device Identifier07613327037432
UDI-Public07613327037432
Combination Product (Y/N)N
PMA/510(K) Number
K983502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Model Number621-00-28E
Device Catalogue Number621-00-28E
Device Lot Number27297401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR